Alert archive / Missouri / Frost Advisories in 2022
Frost Advisory 5, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Sep 27, 2022, 1:39 PM CDT for Knox County, Lewis County, Missouri; Adams County, Brown County, Illinois. It took effect at Sep 28, 2022, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2022, 1:39 PM CDT (18:39 UTC)
- In effect from
- Sep 28, 2022, 12:00 AM CDT
- Expired
- Sep 28, 2022, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WWUS73 KLSX 271839 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 139 PM CDT Tue Sep 27 2022 ILZ095-096-MOZ018-019-280945- /O.NEW.KLSX.FR.Y.0005.220928T0500Z-220928T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO- Including the cities of Mount Sterling and Quincy 139 PM CDT Tue Sep 27 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...In Illinois, Adams IL and Brown IL Counties. In Missouri, Knox MO and Lewis MO Counties. * WHEN...From Midnight tonight to 8 AM CDT Wednesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MRM
2 follow-up statements
972 WWUS73 KLSX 281108 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 608 AM CDT Wed Sep 28 2022 ILZ095-096-MOZ018-019-281300- /O.CON.KLSX.FR.Y.0005.000000T0000Z-220928T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO- Including the cities of Mount Sterling and Quincy 608 AM CDT Wed Sep 28 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...In Illinois, Adams IL and Brown IL Counties. In Missouri, Knox MO and Lewis MO Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 19
593 WWUS73 KLSX 281301 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 801 AM CDT Wed Sep 28 2022 ILZ095-096-MOZ018-019-281415- /O.EXP.KLSX.FR.Y.0005.000000T0000Z-220928T1300Z/ Adams IL-Brown IL-Knox MO-Lewis MO- Including the cities of Mount Sterling and Quincy 801 AM CDT Wed Sep 28 2022 ...FROST ADVISORY HAS EXPIRED... The threat has ended. $$ MRM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Sep 27, 12:03 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 27, 12:03 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1203 PM CDT Tue Sep 27 2022 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 406 AM CDT Tue Sep 27 2022 A dry and cool weather pattern continues for the region. A large low pressure across the Great Lakes continues to make its way eastward. Ridging behind this low keeps the fall-like conditions around through midweek. Temperatures remain relatively cool as northerly flow from central/eastern Canada continues to advect cooler air in behind the trough axis. Northwest winds remain gusty sustained near 5-10 MPH gusting to around 15-20 MPH with the stronger gusts mainly across SW IL. PESEL WFO EAX .LONG TERM... (Wednesday Night through Monday) Issued at 406 AM CDT Tue Sep 27 2022 Clear and cool conditions continue through the end of the work week. Diurnally driven gusty winds dissipate as the low moves toward the east. Clearing through the overnight hours Wednesday and Thursday enable low temperature to dip into the upper 30s across the northern part of the region. Some frost may develop across this area during the early morning hours Wednesday and Thursday. On the heels of the cyclone currently over the Great Lakes is a surface high pressure system which descends from central Canada. This keeps the cool and dry conditions around as easterly flow holds the conveyor of warmer air to the west across the central Plains. This high rides the NW jet into the eastern CONUS where is runs into the upper level structure of the approaching hurricane Ian. This high low stack forms a short lived Rex Block across the eastern US. This, once again, keeps the weather quiet for the area for Thursday and Friday. Meanwhile, another wave enters the Pacific NW migrating into the central part of the country. This kicks the high eastward breaking down the blockage. This wave also turns mid-level flow more southwesterly pushing slightly warmer air into the region as the weekend approaches where highs looks to reaching into the mid 70s. There is a very small chance that remnants of Ian could bring some precipitation to areas in our SE on Sunday; however, precipitation looks to remain at bay for the forecast period. PESEL WFO EAX && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1202 PM CDT Tue Sep 27 2022 VFR flight conditions will continue through the end of the forecast period under influence of a surface high. Gusty winds will diminish this afternoon, becoming light overnight and veering to the north. MRM && .FIRE WEATHER... Issued at 406 AM CDT Mon Sep 26 2022 Northerly winds sustain around 10 MPH with gusts around 15-20 MPH during the afternoon hours. Stronger gusts are expected primarily on the IL side of the coverage area. RH values look to remain in the low to mid 30 percents. While fire weather concerns remain low, some stressed vegetation may exist across portions of central and southeastern MO from continued dry conditions. PESEL WFO EAX && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 71 44 65 46 / 0 0 0 0 Quincy 68 38 62 42 / 0 0 0 0 Columbia 75 42 65 43 / 0 0 0 0 Jefferson City 76 43 66 42 / 0 0 0 0 Salem 69 39 65 42 / 0 0 0 0 Farmington 73 40 65 40 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 27, 4:08 AM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO Issued by National Weather Service Kansas City/Pleasant Hill MO 408 AM CDT Tue Sep 27 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 408 AM CDT Tue Sep 27 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WFO LSX
Nearby
Frost Advisories in Missouri, 2022Frost Advisories in Illinois, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.